Acquired hemophilia A developing cerebral infarction 36 days after the frequent administration of bypass hemostatic agents

Main Article Content

Makoto Saito *
Hajime Senjo
Minoru Kanaya
Koh Izumiyama
Akio Mori
Masanori Tanaka
Masanobu Morioka
Masahiro Ieko
(*) Corresponding Author:
Makoto Saito | ikyoku@aiiku-hp.or.jp

Abstract

A 74-years-old male who was a smoker and received treatment for hypertension, dyslipidemia, peripheral arterial disease and idiopathic interstitial pneumonia complained of subcutaneous hemorrhage of the right lower thigh. Marked anemia (hemoglobin 5.5 g/dL) and prolonged activated partial thromboplastin time (≥130 seconds) were noted. The factor VIII activity level was reduced to 1.2%, and the factor VIII inhibitor titer was 285.3 BU/mL, a diagnosis of acquired hemophilia A (AHA) was made. Then, hematomas of 5 intra-muscles were recurred. Hemostasis became difficult despite frequent and high-dose administration of recombinant human coagulation factor VIIa (total: 18 days, 305 mg). Hemostasis was achieved by switching to activated prothrombin complex concentrate (for 3 days, 18,000 units), however, cerebral infarction occurred after 36 days. After the frequent administration of bypass hemostatic agents on elderly AHA patients with several risk factors for ischemic stroke, the risk of subsequent thrombotic events may persist for 1 month.

Downloads month by month

Downloads

Download data is not yet available.

Article Details